Thunderstorm Wind, Pettis
- When
- July 21, 4:30 PM CST
- Where
- Pettis County, 5 mi SE of Hughesville
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.700, -93.233
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 21, 2:28 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 328 PM CDT THU JUL 21 2005 .DISCUSSION... CURRENTLY WATCHING A LINE OF THUNDERSTORMS WORK ITS WAY SOUTH INTO MISSOURI...A COUPLE OF COUNTIES NORTH OF I70 ATTM. THEY HAVE RECENTLY INCREASED IN INTENSITY...REINCARNATED FROM SCATTERED SHOWERS THAT WERE ACROSS NORTHERN MISSOURI MOST OF THE MORNING. THERE IS DECENT INSTABILITY...BUT ALL ACTIVITY HAS BEEN ELEVATED TODAY. NOT LOOKING AT ANY SEVERE POTENTIAL WITH THIS ACTIVITY...ALTHOUGH IF THEY STRENGTHEN AGAIN MAYBE SOME WIND GUSTS. THEY HAVE HOWEVER...PUT THE FINAL NAIL IN THE COFFIN ON THE HEAT ADVISORY. WILL GO AHEAD AND EXPIRE IT WITH THE ZFP ISSUANCE. GOT CLOSE IN THE KC METRO THIS AFTERNOON...BUT HAVE NOT REACHED CRITERIA. THIS LEADS NICELY INTO WEATHER FOR TOMORROW. ONCE AGAIN THERE ARE SEVERAL WAVES RIPPLING ACROSS THE RIDGE...WITH A SURFACE BOUNDARY DROPPING SLOWLY SOUTH FROM IOWA. HAVE SLIGHT CHANCES IN FOR THIS EVENING THROUGH TOMORROW MORNING...FOR THE SAME TYPE OF ACTIVITY THAT OCCURRED THE LAST TWO DAYS. H8 TEMPS WILL BE ABOUT THE SAME FOR FRIDAY AS TODAY...WHICH PUTS US IN MARGINAL CRITERIA FOR A HEAT ADVISORY AGAIN...AND ANY CLOUDS/RAIN LIKE TODAY WILL MAKE IT A BUST. AM DEFERRING ISSUANCE TO THE MID CREW. WITH THE RIDGE MOVING A LITTLE FARTHER EAST...SATURDAY STILL LOOKS HOT. HAVE NOT TWEAKED GRIDS MUCH AT ALL FOR THIS TIME PERIOD. WINDS SHIFT AROUND A BIT WITH PRESSURE CHANGES...BUT OVERALL TEMPS/CLOUDS/DEWPOINTS LOOK GOOD. THE RIDGE WILL HOLD STRONG THROUGH THE LAST HALF OF THE WEEKEND ACROSS KANSAS AND MISSOURI...OR AT LEAST STRONG ENOUGH TO KEEP TRIPLE DIGIT TEMPERATURES IN PLACE SUNDAY. AS WE MOVE INTO NEXT WORK WEEK TEMPERATURES WILL MODERATE SLIGHTLY AS THE RIDGE BEGINS TO GIVE WAY TO FALLING HEIGHTS AND CLOUD COVER THAT WILL PRECEDE A DEEPENING TROUGH MOVING ALONG THE U.S. CANADIAN BORDER. GFS AND ECMWF HAVE FALLEN IN LINE WITH EACH OTHER...AND ARE CONSTANTLY PUSHING A SURFACE FRONT SOUTH THROUGH THE FORECAST AREA TUESDAY/TUESDAY NIGHT. CANADIAN MODEL RUN IS NOT QUITE AS PRONOUNCED WITH THE FRONT...BUT DOES ALSO BRING A WEAK SURFACE FEATURE THROUGH DURING THE SAME TIME PERIOD. THEREFORE...I HAVE BUMPED POPS INTO THE CHANCE (30%) RANGE FOR TUESDAY AND TUESDAY NIGHT. WITH WHAT LITTLE COOL AIR THERE WILL BE WITH THE FRONT...AND ANY CLOUD COVER THAT MIGHT ACCOMPANY IT...I HAVE MODERATED TEMPERATURES FOR WEDNESDAY AND THURSDAY BACK TOWARDS SEASONAL NORMAL VALUES FOR MUCH OF THE FORECAST AREA...WITH FAR NORTHERN MISSOURI DIPPING BELOW NORMAL. LVQKRC && .PREV DISCUSSION... 325 AM... HOT AND HUMID AIRMASS WILL BE A STAPLE OF OUR WEATHER THROUGH SUNDAY. CONVECTIVE COMPLEX/BOW ECHO TO THE NORTH OF CWA WILL TRACK EAST ACROSS IA THIS MORNING. WET-EAST FRONTAL BOUNDARY CUTTING IA IN HALF WILL MOVE LITTLE TODAY. SCATTERED CONVECTION ACROSS NORTHWEST MO ASSOCIATED WITH ISENTROPIC LIFT ON 315K SURFACE PER LATEST RUC/NAM PROGS. OVERALL...MODELS HAVE DONE A POOR JOB HANDLING THE QPF. CORFIDI VECTORS AND 850-300MB CONTOURS SUGGEST CONVECTION SHOULD HAVE A SOUTHWARD SHIFT THIS MORNING. WILL BUMP POPS UP ACROSS NORTHERN MO FOR MORNING STORMS WITH ONLY MINIMAL CHANGES TO REST OF GRIDS. ALTHOUGH UPPER RIDGE WILL BUILD EAST ACROSS THE CENTRAL PLAINS AND MO MODELS FCST ANOTHER SHORTWAVE WILL TRACK EAST OUT OF WY TONIGHT. NAM/GFS INSIST THERE WILL BE A BOUNDARY WHICH MOVES THROUGH THIS EVENING...BACK DOOR COLDFRONT?...AND SETS UP THE POTENTIAL FOR NOCTURNAL CONVECTION TO SPREAD SOUTHEAST INTO NORTHWEST MO LATE TONIGHT AND TOMORROW MORNING. HAVE GONE AHEAD AND ADDED SLIGHT CHANCE POPS FOR LATE TONIGHT AND FRIDAY MORNING FOR NORTHWEST MO. LOWERED HIGH TEMPERATURES A FEW DEGREES BASED UPON A LACK OF A SOUTHWEST FLOW. LITTLE CHANCE FOR ANY RAIN OVER THE WEEKEND AS LID STRENGTHENS AND HOLDS BACK RAIN CHANCES. HIGH TEMPERATURES WILL FLIRT WITH THE CENTURY MARK BOTH DAYS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE MO...NONE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT THU JUL 21 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY NORTH OF A LINE FROM ST JOSEPH TO MOBERLY EARLY THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. THE RESULTANT CLOUDS WILL KEEP HEAT INDICES FROM REACHING DANGEROUS LEVELS...BUT EXPECT INDICES STILL IN THE UPPER 90S. FARTHER SOUTH...HOT AND HUMID CONDITIONS WILL KEEP HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING OVER NORTHWEST AND WEST CENTRAL MISSOURI. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH AFTERNOON HEAT INDICES AROUND 105 DEGREES. ANOTHER CHANCE OF THUNDERSTORMS WILL MOVE IN TUESDAY AND TUESDAY NIGHT AS A FRONT MOVES SOUTH THROUGH THE REGION. SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LVQK/CUTTER
The Pleasant Hill radar (KEAX), 90 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468188, 5468189, 5465919, 5468190.